Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 547, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 11, 2007, 5:37 PM CDT for Pecos County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2007, 5:37 PM CDT (22:37 UTC)
- Expired
- Oct 11, 2007, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 110 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 112242 SVRMAF TXC371-112330- /O.NEW.KMAF.SV.W.0547.071011T2237Z-071011T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 537 PM CDT THU OCT 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 630 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG HIGHWAY 385...14 MILES NORTHWEST OF BAKERSFIELD. THIS STORM WAS MOVING TO THE SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HIGHWAY 385...10 MILES SOUTHWEST OF GIRVIN OPEN COUNTRY OF NORTHEAST PECOS COUNTY... IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. LAT...LON 3095 10229 3088 10248 3097 10260 3110 10242 TIME...MOT...LOC 2237Z 320DEG 3KT 3102 10248 $$
1 follow-up statement
000 WWUS54 KMAF 112307 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 PM CDT THU OCT 11 2007 TXC371-112330- /O.CON.KMAF.SV.W.0547.000000T0000Z-071011T2330Z/ PECOS TX- 605 PM CDT THU OCT 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHEAST PECOS COUNTY... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF BAKERSFIELD OVER OPEN COUNTRY OF NORTHEAST PECOS COUNTY. THE STORM WAS MOVING TO THE SOUTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...OPEN COUNTRY OF NORTHEAST PECOS COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3095 10229 3088 10248 3097 10260 3110 10242 TIME...MOT...LOC 2305Z 320DEG 3KT 3100 10246 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:22 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 11, 2:22 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT THU OCT 11 2007 .DISCUSSION... CURRENT WATER VAPOR IMAGERY CLEARLY SHOWS AN UPPER LOW CIRCULATING OFF THE COAST OF OREGON/WASHINGTON STATE. THIS LOW WILL MOVE EASTWARD TOWARDS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER THIS WEEK AND INCREASE WINDS ACROSS MUCH OF THE AREA THIS WEEKEND. FOR TONIGHT...SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON MAY CONTINUE INTO THE EARLY EVENING HOURS SO HAVE LEFT ISOLATED POPS IN FOR MOST AREAS. WITH A LACK OF MID LEVEL SUPPORT...DON/T EXPECT STORMS TO CONTINUE MUCH PAST SUNSET. FRIDAY...AHEAD OF THE UPPER LOW...SEVERAL SHORTWAVES TRANSLATE THROUGH THE UPPER FLOW AND THROUGH THE CWA. GOOD 0-6KM BULK SHEAR /30-40KTS/ AND SOME INSTABILITY /-1 TO -2 LIFTED INDICES/...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE. THE TIMING AND PLACEMENT OF THESE FEATURES WILL BE THE DECIDING FACTOR ON WHERE AND WHEN STORMS WILL DEVELOP...IF ANY. SO WILL GO WITH ISOLATED POPS FOR THE TIME BEING. SATURDAY THROUGH SUNDAY MORNING WILL BE THE FOCUS FOR THIS FORECAST AS THE FIRST HIGH WIND EVENT FOR THE FALL APPROACHES. THE ABOVE MENTIONED LOW WILL MOVE ACROSS THE FOUR CORNERS AREA TO JUST NORTH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SATURDAY INTO SUNDAY MORNING. THIS WILL TIGHTEN THE 500MB HEIGHT GRADIENT AND INCREASE 700MB WINDS. HOWEVER...THERE ARE SEVERAL FACTORS THAT DON/T SUPPORT A HIGH WIND EVENT. WHILE THE HEIGHT GRADIENT WILL BE FAIRLY TIGHT...THE SURFACE PRESSURE GRADIENT IS FAIRLY UNIMPRESSIVE AT THIS POINT. IN ADDITION...THERE IS A LOT OF MID LEVEL LIFT THAT MOVES ACROSS THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY MORNING. THERE ARE PERIODS OF SUBSIDENCE BUT THEY ARE SHORT LIVED AND ALTERNATE WITH PERIODS OF LIFT. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY...COOLING TEMPERATURES TO NEAR NORMAL VALUES. BEYOND SUNDAY...ZONAL FLOW WILL RETURN TO THE AREA UNTIL THE NEXT LOW PRESSURE SYSTEM MOVES THROUGH LATE NEXT WEEK. AFTER A COUPLE OF COOLER DAYS MONDAY AND TUESDAY... TEMPERATURES WILL WARM TO ABOUT 5 DEGREES ABOVE NORMAL FOR THE REMAINDER OF THE FORECAST PERIOD. && .FIRE WEATHER... MODELS CONTINUE TO INDICATE THE POTENTIAL FOR FIRE WEATHER CONCERNS TO INCREASE SATURDAY AFTERNOON INTO SUNDAY MORNING. WHILE CONCERNS INCREASE...DO NOT BELIEVE RED FLAG CONDITIONS WILL BE MET. WINDS WILL INCREASE IN THE MOUNTAINS AND RH/S WILL DECREASE IN THE PLAINS BUT WHERE THE WINDS MEET CRITERIA...THE RH WILL NOT HAVE DROPPED AND VICE VERSA. THE APPROACHING UPPER LEVEL TROUGH WILL TIGHTEN THE HEIGHT GRADIENT AND SUBSEQUENTLY INCREASE THE UPPER LEVEL WINDS. WESTERLY 700MB WINDS AROUND 40KTS WILL MEAN 25 TO 35 MPH 20 FT WINDS IN THE GUADALUPE MOUNTAINS. THE DOWNSLOPING NATURE OF THE WINDS ALSO MEANS DRYING FOR THE LOWER ELEVATIONS. MODELS INDICATE RH/S FALLING TO AROUND 15 PERCENT FOR THE LOWER ELEVATIONS SATURDAY AND SUNDAY AFTERNOON. LOOKING AT THE GFS AND THE ECMWF...THE GFS HAS DEWPOINTS ABOUT 10 DEGREES HIGHER THAN THE ECMWF. WITH THE WINDS IT MAKES MORE SENSE FOR THE DEWPOINTS TO BE LOWER...HOWEVER WITH THIS UNCERTAINTY...HAVE GONE WITH MORE OF A SPLIT THAT LEAVES RH/S RIGHT AT 15 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 62 85 63 84 / 10 10 10 10 CARLSBAD NM 61 91 62 90 / 10 10 10 10 DRYDEN TX 67 85 62 85 / 10 10 10 10 FORT STOCKTON TX 65 90 62 87 / 10 10 10 10 GUADALUPE PASS TX 62 86 58 84 / 20 10 10 10 HOBBS NM 59 86 59 85 / 10 10 10 10 MARFA TX 57 85 53 84 / 10 10 10 10 MIDLAND INTL AIRPORT TX 62 86 62 85 / 10 10 10 10 ODESSA TX 62 87 63 86 / 10 10 10 10 WINK TX 65 93 63 92 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
Hazardous weather outlook, Oct 11, 2:04 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT THU OCT 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT THU OCT 11 2007 /104 PM MDT THU OCT 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS WILL BECOME STRONG OR SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...MAINLY THIS EVENING. IN ADDITION THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SATURDAY THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 3:39 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CDT THU OCT 11 2007 TXZ062-112115- MIDLAND- 339 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN MIDLAND COUNTY AT 339 PM CDT...MOVING SOUTH AT 10 MPH. THIS STORM WAS JUST WEST OF 1788 IN FAR SOUTHWEST MIDLAND COUNTY. SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE POSSIBLE.
Special weather statement, Oct 11, 4:14 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 PM CDT THU OCT 11 2007 TXZ061-112215- ECTOR- 414 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS NEAR GARDENDALE AT 414 PM CDT...MOVING SOUTH AT 10 MPH. THIS STORM WILL MOVE INTO NORTH ODESSA BY 430 PM. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Oct 11, 4:26 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT THU OCT 11 2007 TXZ050-112230- ANDREWS- 426 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF ANDREWS JUST NORTH OF STATE HIGHWAY 128 AT 426 PM CDT...MOVING SOUTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHWESTERN ANDREWS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Oct 11, 5:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT THU OCT 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.00 INCH ECTOR TX PUBLIC
MEDIA RELAYED A REPORT OF NICKEL TO QUARTER SIZED HAIL AT
THE INTERSECTION OF DIXIE AN 52ND STREET.
0453 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.75 INCH ECTOR TX PUBLIC
MEDIA RELAYED A REPORT OF GOLFBALL SIZED HAIL AT THE
RATLIFF STADIUM IN ODESSA.
&&
MEFFERSOSpecial weather statement, Oct 11, 5:08 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 PM CDT THU OCT 11 2007 TXZ075-112315- PECOS- 508 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BAKERSFIELD NEAR GIRVIN AT 508 PM CDT. THE STORM WAS MOVING TO THE SOUTH AT 5 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Oct 11, 5:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU OCT 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.50 INCH ECTOR TX PUBLIC
PING PONG SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
UNIVERSITY AND HANCOCK IN ODESSA.
&&
MEFFERSOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Oct 11, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 60 min |
| Oct 11, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 55 min |
| Oct 11, 5:31 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 11, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Oct 11, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.